Happy Saturday, Readers and Listeners!
I hope you all are having a relaxing and warm break. It is so weird to think about the fact that there is only one semester between myself and graduation. At times it flew by, and at times it did not. The experience, though, has been nothing but invaluable. I couldn't have imagined a better place to experience the lessons that I have learned (both academic and life), to meet the people I have met, and to have been given the drive and inspiration to pursue the path as a singer-songwriter.
This week was pretty laid back. I worked my usual nights (Tuesday, Thursday, Friday and Saturday), and practiced guitar while at home.
There was, though, one setback. If you're not aware, I have troublesome knees. I have Patella-Femoral-Pain-Disorder, which in short, is when your kneecap is pulled off to side and can cause some gnarly pain. Last year I started working with physical therapy, and they gave me the tools needed to keep my knees stable, strong, and rehabilitated. Since then, aside some random flare-ups, I haven't had any problems.
That is, until Wednesday night.
I did not fall. I did not bump it. I had not even exercised that day. I had been sitting at the table playing guitar. Yeah, really. When I got up from playing guitar, my left knee started to ache. I did not think much of it because my knees will ache every now and then. As the night went on, I could barely walk. The next morning, I could barely work my way out of bed due to the acute pains in my knee, let alone walk. After making it to the doctor's office, they assessed me and gave me some steroids and topical cream for the pain. I wish they would have given me crutches so I wouldn't have to hop everywhere, but I ended up going to the store and purchasing some athletic wrap. Even though I should be staying home icing my knee, I've just wrapped it up with wrap and taped it ridiculously tight (haha) when I have gone into work the past couple of nights to serve. Let's do it again tonight!
These steroids that I am on are NSAIDS, and NSAIDS are blood thinners. Seeing as vocal folds are muscles, singing on blood-thinners (such as NSAIDS or Ibuprofen) can lead to a rupturing or hemorrhaging of the vocal folds. That being said, I haven't sang since Wednesday and man I'm itching to sing! My dosage ends on Tuesday, so there are only a couple of days left. I was planning on putting up a cover this past week, but we'll have to wait until next week :)
I just finished ordering a couple of books off of Amazon! These cooks are about songwriting, music business economics, and other suggested texts from publicists and insiders that are giving musical advice for the year of 2016.
I never really enjoyed reading (unless I found a really good book), but I am so stoked for these books. I guess my passion in reading lies in how badly I want to learn something.